Top
10
Doctor insights on: Accidental Injection Into Vein

Share
1

1
I take kineret (anakinra) injections sub-cu.I didn't notice that i accidentally hit & possibly injected the med into a vein until i was finished.Advice?

I take kineret (anakinra) injections sub-cu.I didn't notice that i accidentally hit & possibly injected the med into a vein until i was finished.Advice?

Ignore it: I doubt you injected it into a vein. It is more likely that the needle passed through a small vein and caused some bleeding. If nothing has happened by now, nothing will. ...Read more

Dr. Ted King
1,879 doctors shared insights

Veins (Definition)

Veins are thin walled vessels that carry deoxygenated blood ...Read more


2

2
Vascular/Phlebology/Sclerotherapy: Generally, how likely is it that an injection into leg spider veins accidently pierces a close artery? Then what?

Vascular/Phlebology/Sclerotherapy: Generally, how likely is it that an injection into leg spider veins accidently pierces a close artery? Then what?

An actual artery: isn't likely to be injected. And, the solutions used to treat spider veins are weak and might not damage an artery. However, very small arteries - called "arterioles" - commonly communicate with spider veins. Arteriole pressure usually prevents the solution from entering, but if it does, a small wound ("cutaneous necrosis") may occur which heals very slowly. Good technique lowers this risk. ...Read more

See 2 more doctor answers
3

3
Can injections actually be making veins more noticeable?

Can injections actually be making veins more noticeable?

Rarely, yes: Sclerotherapy injections rarely can make things appear more prominent by causing a side effect called matting matting is the new appearance of extremely small red spider veins so small that it looks more like a rash than individual veins matting can be difficult to treat and is often treated by further sclerotherapy or by external laser. The other way in which injections can make veins appear more. ...Read more

See 2 more doctor answers
4

4
Are injections now actually making veins worse/ more noticeable later?

No: Many mistakenly believe this but it is actually exactly the opposite of what really happens. It is safe to say that treating your veins now will help to prevent you from developing as much new vein trouble as you would have done otherwise without treatment. Unfortunately, though, nothing can guarantee that no new veins will ever show up in your lifetime even after effective treatment. ...Read more

See 1 more doctor answer
5

5
I had a feeling of a collapsed vein in my left arm after a vein injection, as it is appear to be blocked and it got swelled, anyhelp?

I had a feeling of a collapsed vein in my left arm after a vein injection, as it is appear to be blocked and it got swelled, anyhelp?

Phlebitis: Is an inflammation of a vein, which is another rare complication of the venipuncture procedure. Common symptoms of phlebitis are: pain, swelling and redness.The local trauma or injury to the vein can also cause phlebitis. The warm compresses, elevation of the involved extremity and nsaids otc and “tincture of time” will be enough to treat phlebitis. If concerned, see your pcp for evaluation. ...Read more

7

7
When i abused heroin 3years ago, right after the IV injection, my veins on my right bicep went totally red. It was thick red lines. What happend?

This is simple,: As the substance and possible the impurities within induced and irritation / injury of the inner lining of the vein. When this happens blood will clot in the vein and you get an inflammation too called superficial phlebitis: red and painful. Usually a self limiting condition helped with motrin/aleve and local compression. If infection sets "suppurative phlebitis" u need antibiotics too! ...Read more

8

8
A month after i received an anti-inflamatory injection in my wrist I have what seems a swollen vein and red rough skin located where injected. Help?

A month after i received an anti-inflamatory injection in my wrist I have what seems a swollen vein and red rough skin located where injected. Help?

Thrombophlebitis?: This may be thrombosphlebitis or subcutaneous atrophy . Discuss with your surgeon. If the former has occurred warm compresses and Aspirin may help but i would first discuss with your physician. ...Read more

See 1 more doctor answer
9

9
Had an IV in from the hospital they "caught" my vein and the injection site very swollen now 3 months later there are lumps higher up the vein is this?

Had an IV in from the hospital they "caught" my vein and the injection site very swollen now 3 months later there are lumps higher up the vein is this?

Superficial clot.: Occasionally following an IV insertion, the vein can become irritated from the IV solution and form a clot. This is called superficial phlebitis and is not dangerous. The clot does not move but it is easily felt and sometimes painful. Initial treatment is a warm compress. If the clot is painful then it can be surgically removed under local anesthesia but this rarely needs to be done. ...Read more

10

10
Can sclerotherapy injections be used on the nose instead of using a laser (1 wk. Down time) to decrease 2 spider veins?

Can sclerotherapy injections be used on the nose instead of using a laser (1 wk. Down time) to decrease 2 spider veins?

Yes: Sclerotherapy can be used on nasal veins as long as the veins are big enough to accommodate the needle. If the veins are too small then the needle will not get into them. There is no downtime from sclerotherapy on the nose or face other than possibly some bruising. ...Read more

See 2 more doctor answers